Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News  Bored?

Author Topic: 9 weeks on Prozac  (Read 239 times)

0 Members and 1 Guest are viewing this topic.

Offline jlblnb32

  • Newbie
  • *
  • Posts: 3
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
9 weeks on Prozac
« on: January 26, 2014, 10:24:44 PM »
I was started on 20 mg of Prozac 5 years ago and it worked well for me. 2 years later I switched to Zoloft as I got pregnant with my 2nd daughter -- 4 weeks into taking the zoloft my anxiety came back! I talked with my OB and GP and decided to go back on the Prozac even while pregnant -- 6 weeks into being back on the 20 mg it was not working so I increased to 40 mg and that did the trick! I remained on it until this past spring when I began to forget to take it all the time because I have been anxiety free since the beginning of my pregnancy -- well, my anxiety snuck up on me from taking it inconsistently so I became diligent at taking it daily, exercising, cutting back caffeine, and eating better. Then this fall I was really stressed with my current employer and started job searching (im an RN) as well as inconstantly taking my Prozac again when the anxiety hit full force -- I was off the prozac completely for about 3 -4 weeks before this occurred. I am now back to taking the 40 mg dose for the last 9 weeks and initially seeing a counselor. I have improved but not my 100% self -- yesterday I had a good day but then a terrible night -- woke up early in the night with numbness/weakness/tingeling in my arms but no racing thoughts -- I was up for a while before falling asleep -- I went to the weekend clinic today to be checked out because the episode last night did not feel like my ''normal'' anxiety attack so I wanted to be seen and have my labs checked -- sometimes I think being a nurse and having more medical knowledge than the average person makes my anxiety worse! So, anyway -- the MD who saw me mentioned about r/o MS and not just chalking it up to anxiety without ruling everything else out. While I appreciate his thoroughness it scared me as well -- MS?!? Really?!? He ordered labs including one for lymes disease and wants me to following up with my normal GP tomorrow and see about an MRI to be on the safe side.

So, basically now I'm wondering if I just need to increase to Prozac dose //because of being so inconsistent with it over the last several months or if I should give the 40 mg a little more time since it has made some difference so far????  :dazed:

I am so tired of the brain fog and physical effects such as vision problems, appetite issues, mood swings minute to minute -- I want myself back!!!!!
Bookmark and Share

Offline insights

  • Hero Member
  • *****
  • Posts: 3903
  • Country: au
  • Rec's: 90
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: 9 weeks on Prozac
« Reply #1 on: January 26, 2014, 11:50:58 PM »
So, basically now I'm wondering if I just need to increase to Prozac dose //because of being so inconsistent with it over the last several months or if I should give the 40 mg a little more time since it has made some difference so far????

I'm not sure.

There is growing evidence that antidepressants become progressively less effective every time they are stopped and restarted, requiring higher doses to achieve the previous level of control. They may also produce more severe, and sometimes different, initial side-effects. According to one study the odds of antidepressants working after each restart drops by nearly 20%. Note that this applies to all antidepressants, not just those you've taken in the past.

However, given the long Prozac half-life, I'm not convinced that a 3-4 week break would be long enough to induce this. How inconsistent were you in taking it before you stopped completely for a month?

Given that you've now been back on 40mg for 9 weeks I would have expected a good response by now. You and your doctor should probably be considering upping the dose to 60mg/day, which is the usual maximum. Alternatively, you could try augmenting the 40mg with small doses of Buspar (buspirone). It can kick start SSRIs that are no longer working, or provide some extra oomph to those that are nearly, but not quite effective enough.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
5 Replies
1694 Views
Last post November 29, 2007, 11:11:37 PM
by MR PA
5 Replies
1758 Views
Last post January 27, 2012, 06:01:43 PM
by Locut0s
0 Replies
1269 Views
Last post November 14, 2012, 01:34:29 AM
by isuffer
3 Replies
186 Views
Last post March 29, 2014, 04:51:51 PM
by insights
3 Replies
194 Views
Last post March 29, 2014, 11:26:59 PM
by insights